Results 1 to 9 of 9

Thread: "low flush" and "no flush" Niacin?

  1. #1
    Senior Member
    Join Date
    Jan 2008
    Posts
    511

    Default "low flush" and "no flush" Niacin?

    I just picked up some OTC prenatal vitamins. The one that was recommended is one of those natural ones with the "greenfoods" in it. It has all kinds of stuff- from the vitamins and minerals to papaya and HCl, all kinds of stuff, so we'll see how it goes!

    Under B3 it has a "low flush" niacin and a "no flush" niacin in it. I have no idea what that means, but I hope it doesn't induce a flush! I looked on their website and they have a niacin supplement that claims the flush you may get from it is a good thing. Yikes! It made it sound like a full body flush, though, that lasts 15 minutes to an hour. I'm hoping this "low" and "no" flush is what they use when they aren't trying to cause it.

    Has anyone seen such a description of Niacin before?

    Fingers crossed it's okay!

    ~J

  2. #2
    Senior Member
    Join Date
    Aug 2006
    Location
    USA
    Posts
    815

    Default

    hey boo.....did your doc put you on those? I used to get a script filled for them....be careful....maybe cut it in half and try it first to see.

    Congrats on the BABY!!!!
    Dx 1998

  3. #3
    Senior Member
    Join Date
    Jan 2008
    Posts
    511

    Default

    Quote Originally Posted by Lookout View Post
    hey boo.....did your doc put you on those? I used to get a script filled for them....be careful....maybe cut it in half and try it first to see.

    Congrats on the BABY!!!!
    No, I called to see if they would call in a script for the ones I was on with my first two (Citrical generic) but the nurse said just to buy something over the counter. I wanted something more natural anyway, with no added junk. These are free of corn, dairy, wheat, pollen, etc. So hopefully they'll work. I'm still waiting to hear back from the company to make sure they are tree nut free as well before I start taking them.

    ~J

    **Why do I need to be careful? Flushing reasons or other? Thanks!

  4. #4
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,091

    Default

    Here, supplements contain niacinamide ( B3), which doesn't cause flushing.
    I have never seen the terms ' low flush, or no flush' written on bottles.
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

  5. #5
    Senior Member
    Join Date
    Jan 2008
    Posts
    511

    Default

    Quote Originally Posted by Mistica View Post
    Here, supplements contain niacinamide ( B3), which doesn't cause flushing.
    I have never seen the terms ' low flush, or no flush' written on bottles.
    It says, "B3 40mg 200% DV 20 mg Niacin (low flush) and 20 mg Niacinamide (no flush)"

    I haven't started taking them yet b/c I was waiting to make sure they don't have any tree nut products. I'm planning on starting this weekend so hopefully they'll be okay.

    I'm a little worried that it's 200% of DV, but oh well, we'll see how it goes!

    ~J

  6. #6
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,091

    Default

    Personally I would avoid niacin completely. I have taken it orally before and my entire body flushed. Face being the worse, needless to say.

    Are you able to find an alternative product with all the other components which would suit your needs?
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

  7. #7
    Senior Member
    Join Date
    Jan 2008
    Posts
    511

    Default

    Quote Originally Posted by Mistica View Post
    Personally I would avoid niacin completely. I have taken it orally before and my entire body flushed. Face being the worse, needless to say.

    Are you able to find an alternative product with all the other components which would suit your needs?
    Today is the third day I've taken it and I haven't had any trouble- except that my urine is neon green! I don't know if that means I'm safe or if the niacin could still have an effect. I guess I'll just have to wait and see.

    If it does end up causing problems I'm going to ask my doctor if I can skip the multi and just take a folic acid supplement and an iron supplement. I think those are the two main things you need during pregnancy. I'll give it a couple weeks, though, and see what happens.

    ~J

  8. #8
    Senior Member
    Join Date
    Jul 2008
    Location
    Los Angeles, CA
    Posts
    133

    Default

    Sounds like you can take niacin. I can't. I get beet red and my body heats up if I take a niacin supplement. Niacin (which is vitamin B3) is available in several different supplement forms: niacinamide, nicotinic acid, and inositol hexaniacinate. You're taking nicotinic acid. I take inositol hexaniacinate as part of my multiple vitamin. It is a matter of debate if one form is preferable to another.

  9. #9
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,091

    Default

    Quote Originally Posted by boo2facialredness View Post
    Today is the third day I've taken it and I haven't had any trouble- except that my urine is neon green! I don't know if that means I'm safe or if the niacin could still have an effect. I guess I'll just have to wait and see.
    J
    Green urine! I have never heard of that one.
    Hopefully it is due to the 'greenfood' component of the supplements.

    Regarding niacin, if you haven't flushed so far, I would agree with GuyinLA, it appears you can tolerate it.
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

Similar Threads

  1. "acne-plagued actors" round-up via RollingStone (-> Health Guru)
    By Ghost in forum Diet, lifestyle and relationships
    Replies: 0
    Last Post: 4th August 2012, 03:14 AM
  2. Anyone tried a liver and kidney "flush"/detox?
    By pca_ in forum General rosacea questions
    Replies: 22
    Last Post: 18th April 2010, 04:21 PM
  3. Vitamins helped me for "social situations -flush"
    By Bonefish in forum Topical and oral products (non-prescription)
    Replies: 3
    Last Post: 29th April 2009, 01:07 PM
  4. ""No prescription, No side effects, Wonderful, remarkable results! ""
    By ewist in forum General rosacea questions
    Replies: 15
    Last Post: 22nd March 2008, 12:40 AM
  5. "vbeam" / "Lumenis one"
    By help in forum Intense pulsed light and laser
    Replies: 1
    Last Post: 23rd January 2007, 08:53 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •